Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS San Diego, CA

February 2, 2021

NWS San Diego, CA issued this small craft advisory at Feb 2, 2021, 1:10 PM PST. It took effect at Feb 3, 2021, 1:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2021, 1:10 PM PST (21:10 UTC)
In effect from
Feb 3, 2021, 1:00 PM PST
Expired
Feb 3, 2021, 9:13 PM PST
In force
8 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

955 
WHUS76 KSGX 022110
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
110 PM PST Tue Feb 2 2021

PZZ775-030515-
/O.NEW.KSGX.SC.Y.0006.210203T2100Z-210204T1100Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
110 PM PST Tue Feb 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 3 AM PST
THURSDAY...

* WHAT...Northwest winds 15 kt with gusts 20 to 25 kt.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 1 PM Wednesday to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CO
4 follow-up statements
688 
WHUS76 KSGX 030533
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
933 PM PST Tue Feb 2 2021

PZZ775-031400-
/O.CON.KSGX.SC.Y.0006.210203T2100Z-210204T1100Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
933 PM PST Tue Feb 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
3 AM PST THURSDAY...

* WHAT...Northwest winds 15 kt with gusts 20 to 25 kt.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 1 PM Wednesday to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Maxwell
661 
WHUS76 KSGX 031008
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
208 AM PST Wed Feb 3 2021

PZZ775-032200-
/O.CON.KSGX.SC.Y.0006.210203T2100Z-210204T1100Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
208 AM PST Wed Feb 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST THURSDAY...

* WHAT...Northwest winds 15 knots with gusts 20 to 25 knots.

* WHERE...Waters from San Mateo point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 1 PM this afternoon to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
527 
WHUS76 KSGX 032005
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1205 PM PST Wed Feb 3 2021

PZZ775-040615-
/O.CON.KSGX.SC.Y.0006.210203T2100Z-210204T1100Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1205 PM PST Wed Feb 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WHAT...Northwest winds 15 knots with gusts 20 to 25 knots.

* WHERE...Outer Waters from San Mateo point to the Mexican Border
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...From 1 PM this afternoon to 3 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CO
788 
WHUS76 KSGX 040513
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service SAN DIEGO CA
913 PM PST Wed Feb 3 2021

PZZ775-040615-
/O.CAN.KSGX.SC.Y.0006.000000T0000Z-210204T1100Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
913 PM PST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wind gusts in the outer coastal waters will continue to be less
than 20 knots, with combined seas of around 6 feet the rest of
tonight.

$$

Maxwell

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 1:03 PM PST, 7 minutes earlier.

Area forecast discussion, Feb 2, 1:03 PM PST, 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
103 PM PST Tue Feb 2 2021

.SYNOPSIS...
Mid level cloudiness over San Diego County will gradually clear
tonight with a return of marine layer low cloudiness and
potential fog near the coast. An upper level trough moving
southeastward through the Great Basin will generate gusty west
winds in the mountains and deserts Wednesday into Wednesday
evening, followed by a switch to northeasterly winds Thursday
through Friday. The offshore flow will gradually weaken through
Saturday. Temperatures will lower through Thursday before warming
Friday through the weekend. The weather next week favors mostly
dry conditions with seasonal temperatures.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (Through Thursday)...

Mid level cloudiness continues to stream across mainly San Diego
County This cloudiness will clear tonight with a return to marine
layer cloudiness and possible fog near the coast as onshore winds
begin to strengthen in advance of an upper trough which will move
to our east on Wednesday. This trough will be dry with showers no
longer expected anywhere here in SoCal with its passage. It will
generate gusty west winds over the mountains and deserts Wednesday
afternoon/evening before becoming offshore out of the northeast
Thursday through Friday with gusty winds especially below the
Cajon Pass. Gusts to about 40 mph will likely occur in the wind-
prone locales.

Temperatures will be on a cooling trend through Thursday, before
warming begins on Friday.

&&

.LONG TERM (Friday through Monday)...
Offshore flow will weaken on Friday and Saturday with northeast
winds becoming weaker and more localized. Onshore flow will
return early next week. High temperatures will warm for Friday
through Sunday with Sunday high temperatures generally around 5
degrees above average, except around 10 degrees above average for
the Inland Empire. Warmest high temperatures on Sunday for the
inland valleys and lower deserts will be near 80. High pressure
aloft off the coast will weaken early next week with a return of
onshore flow spreading cooling inland.

&&

.AVIATION...
022100Z...BKN-OVC clouds with bases 7000-15000 ft MSL will continue
to thin through 00Z. Coastal low clouds are expected to develop and
spread locally inland after 02Z. Areas of low clouds could reach
into the valleys after 10Z Wed, including KONT. BKN-OVC cigs 800-
1500 feet MSL, with local vis restrictions between those elevations
near the coast. SCT conditions would return by 18Z Wed.

&&

.MARINE...
Northwest winds with gusts 20-25 kt are expected Wednesday afternoon
through early Thursday over the outer waters. These winds could
cause hazardous boating conditions. A Small Craft Advisory has been
issued. No hazardous marine conditions expected Thursday through the
weekend.

&&

.SKYWARN...
Skywarn activation will not be needed this week.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory from 1 PM Wednesday to 3 AM PST Thursday
     for Waters from San Mateo point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

&&

PUBLIC...Gregoria
AVIATION/MARINE...CO

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.